Discolouration of skin after topical Steroid use

image

image

This may not be the greatest photo but you can clearly see the difference in colour of my neck compared to below my collarbone caused by use of steroids. Now my neck is the main place I have used steroids on and off since I began to get severe eczema (6 years). The use has left my skin pretty wrinkled (I’m 24!) and the colour is always a darkish bruised undertone even when skin is calm. The skin has lost its yellow undertone pretty much!

My skin is currently recovering from a flare up but still this darkness remains. It’s a definite sign that steroids cannot heal us without leaving their side effects. …

Has anyone else had this sort of experience from steroids use?

Comments
7 Responses to “Discolouration of skin after topical Steroid use”
  1. Manfred says:

    Eat and apply coconut oil on your skin. I heard its one of the most effective treatments to use. I have also personally benefited from it. Just make sure its virgin coconut oil and not refined. See this link: http://coconut-oil-eczema.com/

    Like

  2. atopiclady says:

    Ya, Protopic is supposed to be a better alternative than steroids, but unfortunately it seems more and more people, like myself, are finding it is just as bad and addictive. Within a couple days of stopping it after using it for 4 years, I had all the same symptoms as those going through steroid withdrawal! I definitely advise people to stay away from it. Let the body heal itself naturally 🙂

    Like

    • Yeah I agree. Though sometimes in life we just don’t have time to have a flare up (I used steroids on December because I had an assignment due and I really couldn’t concentrate)… healing naturally is best.

      Patience and determination are important but long term natural is best

      Like

  3. atopiclady says:

    I cant say my skin got darker, but it did get redder. I realized this past summer that my legs stayed permanently red rather than my usual pale color. I had been staying out of the sun alot so I know it was from my Protopic use. I quit at the end of August and have been going through withdrawals, but I am slowly healing 🙂 Hopefully my skin wont be so red once I am fully healed.

    Like

    • I hope so too! I have years worth of steroid to heal from but if I could just get the redness to die down it would be great. ..glad you’re slowly healing and have put the protopic down. I haven’t used it myself and though not steroid based, I assume it has numerous side effects too?

      Like

    • Thanks for the post it’s great to hear from others going through side effects of standard medical care being offered.

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

  • Blogs I Follow

  • Blog Stats

    • 437,015 hits
My Poisoned Skin

Blog about my personal experience with Topical Steroid Withdrawal (TSW)

laurakatebeauty

beauty is not flawless, it shines through your flaws

Eden Dog

Bringing out the Best in Man's Best Friend!

Clumsy Runner Blog

Sunshine, Smiles & Happy Miles

Siim Land

Empowered

Joanna Darrell

Because Beauty Knows no Gender

Pyra Danny Experiences

Sometimes you seek experiences. Other times they seek you.

Her Quarters

Perth - Beauty and Lifestyle Blogger

%d bloggers like this: